Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS Pueblo, CO

June 17, 2013El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2013, 2:57 PM MDT for El Paso County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 2:57 PM MDT (20:57 UTC)
Expired
Jun 17, 2013, 3:45 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2430 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS55 KPUB 172057
SVRPUB
COC041-172145-
/O.NEW.KPUB.SV.W.0035.130617T2057Z-130617T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 345 PM MDT

* AT 253 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF FALCON TO SCHRIEVER AFB...AND MOVING
  EAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ELLICOTT...YODER...TRUCKTON AND RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3898 10412 3883 10406 3867 10407 3867 10451
      3885 10458 3898 10462
TIME...MOT...LOC 2057Z 273DEG 11KT 3890 10451 3884 10446
          3876 10444

HAIL...0.75IN
WIND...70MPH

$$
5 follow-up statements
387 
WWUS55 KPUB 172104
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT MON JUN 17 2013

COC041-172145-
/O.CON.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
304 PM MDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 345 PM MDT...

AT 302 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF ELLICOTT TO ELLICOTT TO 5 MILES
SOUTH OF ELLICOTT...AND MOVING EAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
YODER...TRUCKTON AND RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3882 10448 3898 10454 3898 10412 3883 10406
      3867 10407 3867 10446
TIME...MOT...LOC 2104Z 269DEG 17KT 3890 10443 3884 10438
          3876 10436

HAIL...0.75IN
WIND...70MPH

$$
315 
WWUS55 KPUB 172110
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT MON JUN 17 2013

COC041-172145-
/O.CON.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
310 PM MDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 345 PM MDT...

AT 307 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELLICOTT TO 7 MILES SOUTHEAST OF ELLICOTT...AND MOVING
EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
YODER...TRUCKTON AND RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3881 10443 3898 10451 3898 10412 3883 10406
      3867 10407 3867 10444
TIME...MOT...LOC 2110Z 269DEG 17KT 3890 10437 3884 10432
          3876 10431

HAIL...0.75IN
WIND...60MPH

$$
040 
WWUS55 KPUB 172117
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT MON JUN 17 2013

COC041-172145-
/O.CON.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
317 PM MDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
EL PASO COUNTY UNTIL 345 PM MDT...

AT 316 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF ELLICOTT TO YODER TO TRUCKTON...
AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON...YODER AND RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3878 10433 3897 10445 3898 10412 3883 10406
      3867 10407 3867 10438
TIME...MOT...LOC 2117Z 272DEG 20KT 3889 10430 3883 10425
          3874 10422

HAIL...0.75IN
WIND...60MPH

$$
185 
WWUS55 KPUB 172127
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT MON JUN 17 2013

COC041-172145-
/O.CON.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
327 PM MDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
EL PASO COUNTY UNTIL 345 PM MDT...

AT 325 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YODER TO TRUCKTON...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3876 10425 3897 10434 3898 10412 3883 10406
      3867 10407 3867 10431
TIME...MOT...LOC 2127Z 272DEG 20KT 3889 10423 3883 10418
          3874 10415

HAIL...0.75IN
WIND...60MPH

$$
124 
WWUS55 KPUB 172139
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUN 17 2013

COC041-172148-
/O.EXP.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
339 PM MDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 345 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND WAS 
MOVING OUT OF THE WARNED AREA.

LAT...LON 3876 10425 3897 10434 3898 10412 3883 10406
      3867 10407 3867 10431
TIME...MOT...LOC 2138Z 272DEG 20KT 3889 10415 3883 10410
          3874 10407

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:35 AM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 17, 11:35 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT MON JUN 17 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 358 AM MDT MON JUN 17 2013

CURRENTLY...RADAR HAS HAD WEAK SHOWER ACTIVITY ALONG THE HIGHWAY 50
CORRIDOR FROM GUNNISON TO CANON CITY EARLY THIS MORNING.  MOST
SHOWERS ARE PROBABLY ONLY PRODUCING A FEW SPRINKLES...BUT DO NOT BE
SURPRISED TO SEE A QUICK SHOWER THROUGH SUNRISE OVER THIS AREA.
TEMPERATURES THIS MORNING SHOULD REMAIN NEARLY STEADY IN THE 50S
ACROSS THE REGION WITH LIGHT WINDS.  DEWPOINTS REMAIN ELEVATED TO
MID 40S ALONG THE I-25 CORRIDOR...TO NEAR 60 NEAR THE KANSAS BORDER.

TODAY...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS EXPECTED FOR
THIS AFTERNOON AND EVENING ACROSS SOUTHERN COLORADO.  PERSISTENT
UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION WITH A SHORTWAVE
TROUGH DROPPING SOUTH ACROSS EASTERN COLORADO TO WESTERN KANSAS.
THERE SEEMS TO BE A BIG DISCREPANCY THIS MORNING BETWEEN THE HIGHER
RESOLUTION MODEL RUNS AND THE COARSER SOLUTIONS.  THE NAM AND GFS
ARE FOLLOWING A SIMILAR SETUP TO WHAT WE HAVE SEEN THE PAST FEW
DAYS...WITH CONVECTION DEVELOPING OVER THE MOUNTAINS BY LATE MORNING
AND SPREADING EAST ACROSS THE PLAINS DURING THE AFTERNOON AND
EVENING.  THE VARIOUS HIGH-RES WRF SOLUTIONS DEVELOP MOUNTAIN
CONVECTION BUT ARE REALLY SPARSE ON THUNDERSTORM ACTIVITY OVER THE
PLAINS WITH THE EXCEPTION OF THE KANSAS BORDER AREA.  FOR NOW
FOLLOWED A BLEND OF THE TWO PROJECTIONS...WITH HIGHER MOUNTAIN
POPS...SCATTERED ALONG THE I-25 CORRIDOR...AND HIGHER POPS OUT EAST
NEAR WHERE THE SHORTWAVE WILL TRACK.  AS FAR AS SEVERE
POTENTIAL...DECENT LOW LEVEL MOISTURE AND MODERATE SHEAR WILL
ENCOMPASS THE EASTERN PLAINS WITH THE BEST POTENTIAL OUT EAST ALONG
THE KANSAS BORDER.  HAIL TO ONE INCH IN DIAMETER ALONG WITH STRONG
OUTFLOW WIND GUSTS WILL BE THE PRIMARY THREATS.  LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

TONIGHT...DEPENDING ON MODEL SOLUTION...THERE COULD VERY WELL BE AN
MCS DEVELOP OVER THE FAR EASTERN PLAINS DURING THE EVENING THAT WILL
SHIFT EAST THROUGH THE OVERNIGHT HOURS.  THUNDERSTORM ACTIVITY WILL
LIKELY COME TO AN END FROM THE CONTINENTAL DIVIDE INTO THE I-25
CORRIDOR THROUGH MIDNIGHT...WITH ACTIVITY CONTINUING INTO TUESDAY
MORNING OUT NEAR THE KANSAS BORDER.  THINK THAT THE SEVERE POTENTIAL
WITH THE MCS WILL END BY MIDNIGHT AS THE MAIN WAVE MOVES SOUTHEAST
AWAY FROM THE AREA.  LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE
UNDER THE MCS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 358 AM MDT MON JUN 17 2013

TUESDAY WILL LIKELY START OUT CLOUDY OVER THE PLAINS AS A (LIKELY)
MCS OVER WESTERN KS MONDAY NIGHT WILL LIKELY PUSH QUITE A BIT OF
LLVL MOISTURE BACK TOWARDS THE MTNS EARLY TUESDAY MORNING. BY LATE
MORNING WE SHOULD START TO BREAK UP OVER THE PLAINS AND THE
ATMOSPHERE SHOULD BECOME QUITE UNSTABLE. LATEST GUIDANCE CONTINUES
TO INDICATE ABOUT 1000-1500 J/KG CAPE AND ABOUT 40 KNTS OF DEEP
SHEAR OVER THE REGION BY LATE AFTERNOON. THE OVERALL BEST
KINEMATICS APPEAR TO BE SOUTH OF US-50 ON THIS DAY SO THE
STRONGEST ROTATING STORMS WOULD LIKELY OCCUR ALONG THE RATON MESA
REGION. WITH LCLS LIKELY QUITE LOW ON THIS DAY...THE TORNADO
THREAT WILL BE A BIT HIGHER THAN THE LAST FEW DAYS.

THIS INSTABILITY WILL LIKELY WORK ITS WAY BACK TO THE MTNS...SO
SEVERE WEATHER ON THIS DAY WILL AFFECT BOTH THE FAR E PLAINS AND THE
I-25 CORRIDOR REGION. THE SUBTROPICAL JET THAT WE DISCUSSED YDAY
ATTM IS STILL PRGD TO BE NOSING INTO THE REGION DURING THE AFTERNOON
AND THIS WILL ASSIST IN THE VERTICAL MOTION FIELDS.

ALTHOUGH SEVERE WEATHER WILL BE A THREAT ON THIS DAY
(TUESDAY)...MORE BENEFICIAL RAINFALL IS LIKELY ACROSS ALL OF THE
PLAINS. IT SHOULD ALSO BE MENTIONED THAT WE COULD HAVE SOME RAIN ON
THE WALDO ...AND FLASH FLOODING CANT BE RULED OUT.

IN THE MOUNTAINS...ISOLATED HIGH BASED CONVECTION WILL BE POSSIBLE
WITH LITTLE RAIN. CG STRIKES WILL POSE A THREAT OF NEW FIRE STARTS
IN THE MTNS...ESPECIALLY SW MTNS.

FOR WEDNESDAY...DRIER AIR WILL MOVE INTO THE REGION. LOOKING AT THE
WIND GRIDDS AND RH FIELDS...RED FLAG CONDITIONS WILL BE LIKELY OVER
THE MTNS AND VALLEYS. OVER THE PLAINS...STOUT MOIST SOUTHERLY FLOW
WILL OCCUR OVER THE FAR E PLAINS. IT WILL BE VERY UNSTABLE OUT EAST
BUT IT WILL ALSO LIKELY BE STRONGLY CAPPED. IF A STORM SHOULD
DEVELOP IT WILL LIKELY ROTATE...BUT WITH SUCH A STOUT CAP THE ODDS
OF INITIATION IS RATHER LOW ATTM.

THURSDAY AND FRIDAY...RED FLAG CONDITIONS ARE LIKELY REGION-WIDE.
LATEST GUIDANCE HAS BACKED OFF THE WINDS ACROSS THE PLAINS (15-25
MPH)...BUT THE MTNS WILL LIKELY BE WINDIER. IT WILL BE HOT WITH 100S
ON THE LOWER PLAINS.

SATURDAY...A BIT MORE MOISTURE WILL BE OVER THE REGION AND WINDS
WILL BE A BIT LESS. THERE WILL BE A CHANCE OF SOME CONVECTION OVER
FAR SE CO. RED FLAG CONDITIONS...IF THEY OCCUR ON THIS DAY...WILL
LIKELY BE AT HIGHER ELEVATIONS.

SUNDAY...WE MAY SEE A COOL FRONT COME DOWN THE PLAINS AND THIS MAY
ALLOW FOR SOME ISOLD THUNDER. THE MTNS WILL LIKELY CONTINUE DRY.
WINDS WILL BE LIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1046 AM MDT MON JUN 17 2013

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
TODAY WITH -TSRA POSSIBLE AT BOTH KCOS AND KPUB AFTER 18Z AND 21Z
RESPECTIVELY. GUSTY ERRATIC WINDS TO AROUND 50 MPH WILL BE MOST
LIKELY THREAT AT TERMINALS...ALONG WITH BRIEF MODERATE RAINFALL
AND LIGHTNING. KALS WILL SEE MUCH LESS THREAT FOR -TSRA AT THE
TERMINAL BUT ERRATIC GUSTY WINDS FROM THUNDERSTORMS OFF THE
MOUNTAINS COULD STILL AFFECT THE TERMINAL SO WILL MAINTAIN THE
VCTS IN THE KALS TERMINAL. THUNDERSTORMS SHOULD MOVE EAST OF THE
AREA DURING THE OVERNIGHT HOURS...THOUGH A STRONG EASTERLY PUSH OF
LOW LEVEL MOISTURE WILL SPREAD LOW CLOUDS INTO THE KCOS AND KPUB
TERMINAL BY MORNING...WITH MVFR CIGS TO EVEN IFR CIGS POSSIBLE FOR
KCOS AFTER 11-12Z.  KALS WILL REMAIN VFR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...HODANISH
AVIATION...KT
Hazardous weather outlook, Jun 17, 11:02 AM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT MON JUN 17 2013

COZ058>089-093>099-181715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS THEN
SPREAD EASTWARD OVER THE EASTERN MOUNTAINS...PALMER DIVIDE AND RATON
MESA REGIONS BY EARLY AFTERNOON. DRIER AIR IN PLACE OVER THESE
REGIONS WILL LIKELY LEAD TO LIGHTNING AND GUSTY OUTFLOW WINDS
UP TO 50 MPH AND SMALL HAIL BEING THE MAIN THREATS.

AS THUNDERSTORMS MOVE EAST ON TO THE EASTERN COLORADO
PLAINS...THEY WILL ENCOUNTER DEEPER MOISTURE AND BETTER
INSTABILITY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE BY
LATE AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 25. THE MAIN
THREATS WILL BE HAIL TO ONE INCH IN DIAMETER ALONG WITH GUSTY
OUTFLOW WINDS APPROACHING 60 MPH.

EXPECT THUNDERSTORMS TO DISSIPATE OVER THE MOUNTAINS THROUGH
MIDNIGHT. A SLOW MOVING THUNDERSTORM COMPLEX WILL LIKELY DRIFT
SOUTHEAST ACROSS KIOWA...PROWERS AND BACA COUNTIES OVERNIGHT.
LOCALLY HEAVY RAINFALL ALONG WITH STRONG WIND GUSTS WILL BE
POSSIBLE WITH THIS CONVECTIVE SYSTEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ENTIRE PLAINS...INCLUDING THE I-25 CORRIDOR REGION. LARGE
HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. SINCE
QUITE A BIT OF INSTABILITY WILL REACH THE EAST FACING SLOPES OF
THE MOUNTAINS...FLASH FLOODING MAY OCCUR OVER THE WALDO BURN SCAR
ON TUESDAY.

FOR WEDNESDAY...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE
ALONG THE COLORADO AND KANSAS BORDER. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS. IN ADDITION...METEOROLOGICAL
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE
ACROSS THE MOUNTAINS...VALLEYS AND I-25 CORRIDOR REGION.

ON THURSDAY...FRIDAY...AND POSSIBLY SATURDAY...METEOROLOGICAL
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE
ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS
WILL BE LIKELY THIS AFTERNOON AND TONIGHT OVER THE EASTERN PLAINS.

31/40

In the hours before

Special weather statement, Jun 17, 1:13 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
113 PM MDT MON JUN 17 2013

COZ086-087-171945-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
113 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF WALSENBURG...OR 29 MILES SOUTH
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO COUNTY AND NORTHEASTERN HUERFANO COUNTY.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 17, 1:14 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
114 PM MDT MON JUN 17 2013

COZ081-084-085-172000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
114 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS...MANITOU SPRINGS
   AND THE WALDO CANYON BURN SCAR.

AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING ACROSS THE
WALDO CANYON BURN SCAR...MOVING EAST AT 15 MPH.

LIGHT TO MODERATE RAINFALL WITH THESE STORMS COULD PRODUCE UP TO TWO
TENTHS OF AN INCH OF RAIN THROUGH 215 PM.

CONTINUE TO MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE CONCERNING RAINFALL ON THE WALDO CANYON BURN SCAR.

STARK
Special weather statement, Jun 17, 2:03 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT MON JUN 17 2013

COZ081-084-085-172030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
203 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...THE WALDO CANYON BURN SCAR...MANITOU
   SPRINGS...AND WEST CENTRAL COLORADO SPRINGS.

AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WALDO CANYON
BURN SCAR. THE STORMS ARE MOVING SOUTHEAST AT 20 MPH.

LIGHT TO MODERATE RAIN CAN BE EXPECTED OVER THE WALDO CANYON BURN
SCAR THROUGH 230 PM. RAINFALL RATES OF UP TO TWO TENTHS OF AN INCH
PER HOUR ARE POSSIBLE.

BE SURE TO MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE FOR MORE INFORMATION ON THE WALDO CANYON BURN SCAR.

STARK
Special weather statement, Jun 17, 2:18 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT MON JUN 17 2013

COZ084-085-172045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
218 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES...COLORADO SPRINGS.

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...WHICH WAS MOVING
TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS.
  FALCON.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 17, 2:45 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT MON JUN 17 2013

COZ084-085-172115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
245 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...EAST CENTRAL COLORADO SPRINGS.

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 13 MILES EAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.

SMALL HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 17, 2:51 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT MON JUN 17 2013

COZ094-172115-
EASTERN LAS ANIMAS COUNTY-
251 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF KIM TO 11 MILES EAST OF BRANSON...WHICH WAS MOVING TOWARD THE EAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:43 PM MDTSevere Thunderstorm WarningPUBBaca47 min
Jun 17, 3:26 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more13 hr
Jun 17, 4:18 PM MDTSevere Thunderstorm WarningPUBCrowley42 min
Jun 17, 4:51 PM MDTSevere Thunderstorm WarningPUBCrowley39 min
Jun 17, 5:17 PM MDTSevere Thunderstorm WarningPUBBent, Otero43 min
Jun 17, 5:36 PM MDTTornado Warning Tornado observedPUBOtero24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.